American Journal of Engineering and Applied Sciences

Closed Form Solution to an Optimal Control Problem by Orthogonal Polynomial Expansion

Mohammad Ali Tavallaei and Behrouz Tousi

DOI : 10.3844/ajeassp.2008.104.109

American Journal of Engineering and Applied Sciences

Volume 1, Issue 2

Pages 104-109

Abstract

In this study the use of orthogonal polynomials for obtaining a close form solution to optimal control problems with a weighed quadratic cost function, is proposed. The method consists of using the Orthogonal Polynomials for the expansion of the state variables and the control signal. This expansion results in a set of linear equations, from which the closed form solution is obtained. A numerical example is provided to demonstrate the applicability and effectiveness of the proposed method.

Copyright

© 2008 Mohammad Ali Tavallaei and Behrouz Tousi. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.